BigClassActions.com

Acetaminophen Linked to Serious Skin Reactions FDA Warns

- by

Washington, DC: The Food & Drug Administration (FDA) is notifying healthcare professionals and patients that acetaminophen has been associated with a risk of rare but serious skin reactions known as Stevens-Johnson Syndrome (SJS), toxic epidermal necrolysis (TEN), and acute generalized exanthematous pustulosis (AGEP).

Acetaminophen is a common active ingredient to treat pain and reduce fever; it is included in many prescription and over-the-counter (OTC) products. SJS, TEN, and AGEP, can be fatal. These reactions can occur with first-time use of acetaminophen or at any time while it is being taken. Other drugs used to treat fever and pain/body aches (e.g., non-steroidal anti-inflammatory drugs, or NSAIDS, such as ibuprofen and naproxen) also carry the risk of causing serious skin reactions, which is already described in the warnings section of their drug labels.

This new information resulted from the Agency' review of the FDA Adverse Event Reporting System (FAERS) database and the medical literature to evaluate cases of serious skin reactions associated with acetaminophen.

It is difficult to determine how frequently serious skin reactions occur with acetaminophen, due to the widespread use of the drug, differences in usage among individuals (e.g., occasional vs. long-term use), and the long period of time that the drug has been on the market.

Legal Help

If you or a loved one has suffered similar damages or injuries, please fill in our form on the right and your complaint will be sent to a lawyer who may evaluate your claim at no cost or obligation.

Add Your Comment on This Issue

Fields marked * are mandatory. Please read our comment guidelines before posting.

*Name:

Note: Your name will be published with your comment.

*Email Address:

Your email will only be used if a response is needed.

*Your Comment:
Request Legal Help